Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 180, NWS Des Moines, IA

July 8, 2008Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 8, 2008, 2:35 AM CDT for Warren County, Iowa. It took effect at Jul 8, 2008, 6:09 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2008, 2:35 AM CDT (07:35 UTC)
In effect from
Jul 8, 2008, 6:09 AM CDT
Expired
Jul 8, 2008, 6:38 PM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
Flood severity
Moderate

County Warren County, IA

The radar

The Des Moines radar (KDMX), 46 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South River near Ackworth (AKWI4).

Action stage
26 ft
Minor stage
29 ft
Moderate stage
30 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05487470, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 8, 12:05 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 8, 12:05 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1205 AM CDT TUE JUL 8 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
CDFNT MAKING SLOW PROGRESS INTO THE STATE WITH LINE OF TSRA FORMING
AHD OF IT.  S/WV PUSHING NE OUT OF THE RCKYS IS ENHANCING THE
CONVECTIVE DVLPMT.  HAVE HAD SOME SVR WX ALONG THE INTERACTION OF
THE WARM AIR PUSH WITH THE CURRENTLY NR A KDBQ-KFRM LN.  WILL SEE
TSRA INC SLOWLY OVR THE NXT FEW HRS WITH MAIN THREAT THAT OF WIND.
HAIL WL BE LMTD BY HI FRZL LVLS AS HAS BEEN THE CASE THE PAST FEW
DAYS.  CORES WELL ABV DONOVAN CRIT PRODUCING LTL MORE THAN PEA TP
MARBLE SIZE DUE LACK OF TILTING OF CELLS AND VRY DEEP MOIST LYR.
CDFNT WILL PASS S OF IA ON TUE WITH CHC FOR TSRA REMAINING OVR THE
SERN HALF OF STATE IN THE MRNG...AND SERN THIRD IN THE AFTN.  HAVE
SOME CONCERNS ABT WK WV FST IN PROGS MOVG ALNG FNT AND THE
POSSIBILITY OF SOME DVLPMT OVR SRN IA LATE TUE AFTN AND EVE IN THE
UNCAPPED AIR.  OPTED TO HOLD OFF ON DOING ANYTHING WITH THAT FOR NOW
DUE GREAT UNCERTAINTIES.  OTR CONCERN IS FOR FLOODING AS ECHOES ARE
TRAINING OVER THE SAME AREAS.  WILL GO WITH A FFA OVR THE NRN THIRD
OF IA...FM HWY 20 N.  QUIET WX FOR A COUPLE DAYS AFT THAT AND WILL
AWAIT THE NXT SYS THIS WKND.  WILL BE A TRICKLY FCST WITH TEMPS FOR
SUN AND MON DEPENDING ON JUST HOW FAR SOUTH THE PCPN GETS.  EXPET AT
LEAST THE NRN HLF OF IA TO REMAIN NO WARMER THAN THE LO 80S AND CUD
BE EVEN COOLER IF RAFL IS WDSPRD AS IT IS SUGGESTED IT MAY BE.

&&

.AVIATION...08/06Z
FRONTAL BOUNDARY WILL REMAIN ACTIVE OVER SOUTHERN IOWA THIS
OVERNIGHT WITH NUMEROUS THUNDERSTORMS CONTINUING THROUGH 09Z THEN
BECOMING SCATTERED. SOME FOG LIKELY THIS MORNING ESPECIALLY IN AREAS
THAT HAD DECENT RAIN AMOUNTS. NEXT FRONTAL BOUNDARY WILL MOVE OUT OF
THE DAKOTAS LATE THIS MORNING OVER NORTHERN IOWA THEN MOVE SOUTH
DURING THE DAY. ADDITIONAL SCT THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON MAINLY NEAR DSM TO OTM. HIGH PRESSURE SETTLES IN DURING
THE EVENING WITH SKIES CLEARING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...DONAVON
PUBLIC...MS JUL 08
Hazardous weather outlook, Jul 7, 10:47 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT MON JUL 7 2008

IAZ004>007-015>017-023>028-033>039-090400-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1047 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

A FEW NON SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY BUT SEVERE STORMS ARE
NOT EXPECTED. ANOTHER CHANCE FOR THUNDERSTORMS ARRIVES OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF TONIGHT.

IAZ044>050-057>062-070>073-081-082-092-090400-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-
UNION-TAYLOR-
1047 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT WITH
THE MAJORITY OF THE ACTIVITY REMAINING SOUTH OF HIGHWAY 30. AN
ISOLATED SEVERE STORM WITH PENNY SIZED HAIL AND 60 MPH WINDS IS
POSSIBLE. PERIODS OF HEAVY RAIN IS ALSO POSSIBLE WITH ADDITIONAL
RAINFALL AMOUNTS OF ONE INCH TO ONE AND ONE HALF INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY. AN ISOLATED SEVERE
STORM IS POSSIBLE THROUGH EARLY AFTERNOON. ANOTHER CHANCE FOR
THUNDERSTORMS ARRIVES THIS WEEKEND..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THE REST OF TONIGHT.

IAZ074-075-083>086-093>097-090400-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1047 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. A
FEW SEVERE STORMS WITH PENNY SIZED HAIL AND 65 MPH WINDS ARE POSSIBLE.
PERIODS OF HEAVY RAIN IS ALSO POSSIBLE WITH ADDITIONAL RAINFALL
AMOUNTS OF ONE INCH TO ONE AND ONE HALF INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE STILL POSSIBLE OVER THE OUTLOOK AREA
THROUGH TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WIND BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH 3 AM AND AGAIN
TUESDAY THROUGH MID AFTERNOON.

DONAVON

In the hours before

Local storm report, Jul 7, 10:51 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     ATLANTIC                41.40N 95.01W
07/07/2008                   CASS               IA   LAW ENFORCEMENT

            NUMEROUS LARGE TREE LIMBS AND BRANCHES DOWN. ONE METAL
            BUILDING DESTROYED. JUST NORTH OF HIGHWAY 6 AND ASH.

&&

MRUSSELL
Local storm report, Jul 8, 1:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
155 AM CDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      1 E CENTERVILLE         40.73N 92.86W
07/08/2008                   APPANOOSE          IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 2.

&&

RK
Local storm report, Jul 8, 1:58 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
158 AM CDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      3 SSE UDELL             40.74N 92.72W
07/08/2008                   APPANOOSE          IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 2 AT 2 LOCATIONS...1 TO 2 MILES WEST
            OF THE INTERSECTION WITH COUNTY ROAD T 61.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:28 PM CDTSevere Thunderstorm WarningDMXTama47 min
Jul 7, 9:11 PM CDTAreal Flood AdvisoryDMXMahaska64 min
Jul 7, 9:58 PM CDTAreal Flood AdvisoryDMXWapello2 hr
Jul 7, 10:31 PM CDTAreal Flood AdvisoryDMXAppanoose, Calhoun, Davis, Humboldt, Pocahontas, Wayne and 1 more10 days
Jul 7, 11:15 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren45 min
Jul 7, 11:57 PM CDTFlash Flood WarningDMXAppanoose, Wayne98 min
Jul 8, 12:57 AM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Monroe, Warren6 hr
Jul 8, 1:21 AM CDTFlash Flood WarningDMXAppanoose, Davis, Wapello, Wayne6 hr
Jul 8, 2:51 AM CDTRiver Flood WarningDMXMadison, Warren16 hr
Jul 8, 3:08 AM CDTRiver Flood WarningDMXMadison, Warren35 hr
Jul 8, 6:32 AM CDTRiver Flood WarningDMXAppanoose37 hr
Jul 8, 6:50 AM CDTRiver Flood WarningDMXMahaska, Marion52 hr
Jul 8, 6:53 AM CDTAreal Flood WarningDMXMonroe3 hr
Jul 8, 7:13 AM CDTRiver Flood WarningDMXMahaska, Marion47 hr
Jul 8, 1:02 PM CDTAreal Flood WarningDMXMarion24 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.